# SDR CA140221013

- Difficulty date: February 24, 2013
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Bombdr DHC8400
- Aircraft time: 11,910 hours
- Engine: Pwc PW150A
- System (JASC): 5751 · Ailerons
- Part: Bracket
- Part number: 85740337107
- Condition: Worn
- Location: Bearing Recess
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) PILOT REPORTED EXCESSIVE GREASE STREAKING FROM LT AILERON DRAIN HOLE NEAR THE TIP. MAINTENANCE WAS CALLED AND INVESTIGATED THE OUTBOARD NR 4 AILERON HINGE NEAR THE DRAIN HOLE AND BY VISUAL INSPECTION, COULD NOT SEE ANY ATTACHMENT HARDWARE INSTALLED AT THIS HINGE LOCATION. AIRCRAFT WAS IMMEDIATELY GROUNDED AND BROUGHT TO THE HANGER FOR INVESTIGATION. THE AILERON WAS REMOVED AND THE COMPLETE AILERON HINGE ASSEMBLY WITH THE BOLT, NUT, COTTER PIN, BEARINGS AND BUSHING WERE FOUND STILL INSTALLED TOGETHER AND ROLLING ADRIFT IN THE AILERON ASSEMBLY. THE BEARING RECESSES IN THE BRACKET, WHICH HOLDS THESE PARTS, AND THE BUSHING RECESS IN THE OUTBOARD AILERON HINGE ARM HAD WORN TO THE POINT THAT THE COMPLETE HINGE ASSEMBLY HAD FULLY MIGRATED OUT AND DEPARTED ALTOGETHER UNTIL THEY HAD BEEN FOUND INSIDE THE AILERON.   AN INSPECTION OF THE REMAINING AILERON HINGES WAS CARRIED OUT ON BOTH AILERONS WITH NO FINDINGS. THE ASSOCIATED DAMAGED AILERON HINGE BRACKET, HINGE ARM, AND BEARING ASSEMBLIES WERE REPLACED AND THE AIRCRAFT RETURNED TO SERVICE.  MAINTENANCE INITIATED AN IMMEDIATE IN-HOUSE INVESTIGATION ON THE REST OF THE FLEET AND FOUND ONE OTHER AIRCRAFT (S/N 4247) WITH AN AILERON HINGE ASSEMBLY THAT WAS BEGINNING TO MIGRATE AT THE SAME LOCATION ON THE SAME AILERON. REPAIRS WERE CARRIED OUT ON THIS AIRCRAFT AS WELL.
